My wife has multiple severe hypothyroid symptoms, low blood pressure, low body temperature, cold extremities, dizzy spells, constant headaches and migraines, unexplained bruising, chest pains, constipation/gastro-intestinal problems, change in body odor, weight gain with swelling in abdomen, legs, ankles, and feet, higher cholesterol, irregular/heavy periods, loss of libido, etc. etc.
Mentally, she has/is suffering from depression, paranoia, anxiety, forgetfullness, hysterics, and few cases of delusions. She also has undergone a total personality change where she now hates me, with a big reason being I think she has a medical problem. (She is adament that she is fine.)
She finally told me the results of her blood test from her physical back in September.
I understand that a 3.0 TSH is considered by many the upper threshold of normal. But for her serious symptoms, I've always thought she'd have numbers way out of whack. She was also still on Lexapro back in September, can that effect the thyroid balances?
TSH 4.05 is borderline high - if she is willing, repeat TSH and check thyroid antibodies -- consider treating (particularly if pos antibodies) if TSH remains >3.
All in all, this is not likely a thyroid problem, but worth a try. May want to consider a formal general endocrine eval as well -- check for cortisol deficiency, vitamin D deficiency, pituitary problems....
Wow! your wife has a slew of symptoms which some might be hypo symptoms and some symptoms caused by other conditions such as perimenopause, depression and Lexapro side effects, etc. I wouldn't consider TSH of 4.05 severe, however for some of us, hypers/hypos, TSH of 4.05 would render us too hypo with some symptoms to match. Then on the other hand some hypos feel good at that range, for one my hypo sister.
Hard to say about the FT-4 without the FT-3.
Her TSH is high. I have Hashimoto's and at TSH of 4.1 I would have severe hypo symptoms - most of which you have listed, excepting the odor, low blood pressure, swelling abdomen and hallucinations (unless you count seeing things in your peripheral vision as hallucinations).
I did hate my husband for years...because he wasn't considerate of any complaint until I had evidence...12 years later. I'm actually starting to like him again now I'm medicated...just!!
I have a blood test from 2001 and my TSH was 4.2. This was filed and I was told I was normal. I had two blood tests for thyroid before dx in 2005 which were 1999 and 2001. In 1999 I was 6.5. Both these occasions I was told I was normal. I remember being in a very bad way to actually get these tests done and I remember feeling very low that the docs reckoned I had nothing at all wrong with me. All those years were wasted years.
Has your wife been tested for thyroid antibodies. I would be asking your doc to do these tests as antibodies will affect the TSH level I believe.
Your correct in that the TSH range has been reduced. Even at TSH 2.0 I was still very hypo however. I'm down around 1.0 now and feeling much better - but only since taking T3 meds as well as T4.
Best wishes. I hope you can get some real help for her sooner rather than later.
All of your wife's symptoms sound exactly like what I had. The anti-depressants they have given her are even the same that they gave me. They only made me feel worse so I stopped taking them. I have Hashimotos thyroiditis and was finally prescribed thyroid medication. I have been on medication since November and with medication changes and dosage adjustments I am finally just feeling well.
I have a wonderful husband to help me through this. Your wife is lucky to have you. Your both MUST educate yourselves on this disease. My TSH was down to .02 (from a high of 5.4 ) before I felt better. There are some good Drs. out there but I have been to 10 already and only one worth the money so the more infomation you have the better. There is a very good website called "Stop the thyroid Madness". It saved my life. I am not kidding. There are also great books that will help. That website has a list of their recommendations. I have just finished Thyroid Power by Richard and Karilee Shames.
It sounds to me like your wife is ready for thyroid meds. There are lots of choices. I started on Levoxyl 75mcg and then was switched to Synthroid in varying doses 100mg to 150mg. I couldn't handle just T4 medication because I don't convert it to T3(the usable stuff). I take Armour now which is a natural product and I am doing great.
This is a long road to go but she will get better.Don't settle for anything less. Arm yourself with knowledge first and find a good doctor.
Your TSH suggest hypothyroid and for further investigating would no doubt out of your doctors realm, so I'd do what he suggest by going to an Endo, preferably one who deals a lot with thyroid issue. Make sure TSH, both FTs, full antibodies are done and nodule revisited.
HI I JUST RECEIVED BLOOD TESTS RESULTS FROM MY DOCTOR..I HAVE BEEN EXPERIENCEING HORRIBLE SYMPTOMS FOR QUITE SOMETIME...FATIGUE, DEPRESSION, MUSCLE ACHES, GASTRO PROBLEMS SUCH AS BLOATING, CONSTIPATION, THE DRYEST SKIN EVER, AND A LOT OF WEIGHT GAIN, THESE ARE THE ALL THE SYMPTOMS I CAN THINK OF RIGHT NOW...MY TSH TEST CAME BACK AS 6.88, MY T3 UPTAKE (WHICH I NOW READ IS NOT A GOOD TEST)IS 26, T-4 THYROXINE TOTAL IS 8.6 AND THE FREE T-4 INDEX (T7) IS 2.2...HE NEVER RAN A REGULAR T-3 TEST...ALSO I HAD A THYROID ULTRA SOUND DONE AND I HAVE A NODULE ON THE LOWER POLE OF THE RIGHT TYHROID LOBE...NOW THIS DOCTOR OF MINE DIDN'T THINK ANY OF THIS WAS A BIG DEAL BUT SUGGESTS I GO TO AN ENDOCRINOLGYST..I WAS QUITE UPSET OVER HIS NON CARING ATTITUDE..I AM TIRED OF FEELING THIS WAY...COULD SOMEONE GIVE ME SOME INPUT PLEASE? THANK YOU
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.